Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 19, 2002, 6:14 PM CST for Lampasas County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2002, 6:14 PM CST (00:14 UTC)
- Expired
- Mar 19, 2002, 7:00 PM CST
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 6:33 PM CST | Thunderstorm Wind 60 M | Lampasas, TX | A wind gust to 69 miles an hour occurred at the Lampasas High School. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 200014 SVRFTW TXC281-200100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 613 PM CST TUE MAR 19 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMPASAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 700 PM CST * AT 613 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES WEST OF LAMPASAS...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAMPASAS AROUND 630 PM CST LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3116 9856 3103 9841 3108 9795 3147 9820
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:25 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 19, 2:25 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CST TUE MAR 19 2002
PART OF CWA THAT HAS BEEN UNDER THE FLASH FLOOD WATCH HAS HAD 1-3
INCHES OF RAIN THROUGH EARLY AFTERNOON...WITH RADAR ESTIMATES OF 5-6
INCHES IN SOME AREAS. A STRONG SHORT WAVE WILL MOVE NORTHEAST ACROSS
NORTH TEXAS LATE THIS AFTERNOON INTO TONIGHT...BRINGING ADDITIONAL
HEAVY RAIN ACROSS NORTH TEXAS. AT 200 PM A STATIONARY FRONT
EXTENDED FROM SOUTH OF SAN ANGELO...TO STEPHENVILLE...TO
WAXAHACHIE...TO NORTH OF TYLER. THE MAIN HEAVY RAIN THREAT WILL BE
ALONG AND NORTH OF THE STATIONARY FRONT...SHIFTING EASTWARD LATER
TONIGHT. AN ADDITIONAL 2-4 INCHES OF RAIN IS LIKELY WITH ISOLATED
TOTALS OVER 5 INCHES. THE STORMS THAT ARE DEVELOPING THIS AFTERNOON
ARE MORE EFFICIENT RAIN PRODUCERS THAN THE ONES THAT MOVED ACROSS
NORTH TEXAS YESTERDAY AND EARLIER TODAY. SHOULD ANY TRAIN ECHO
PATTERN DEVELOP WITH THESE STORMS...MAJOR FLOODING COULD OCCUR. THE
FLASH FLOOD WATCH WILL BE REISSUED FOR TONIGHT AND REDEFINED FURTHER
SOUTH AND SOUTHWEST. DEPENDING ON THE EXTENT OF HEAVY RAIN LATER
TONIGHT...THE FLASH FLOOD WATCH MAY BE EXTENDED EAST AND SOUTHEAST.
IN ADDITION TO FLOODING...THERE IS A SEVERE WEATHER THREAT. SOME
STORMS COULD PRODUCE DIME TO NICKEL SIZE HAIL WITH A FEW WIND GUSTS
TO 50KT...GENERALLY SOUTH OF AN EASTLAND...TO WEATHERFORD...TO
DALLAS...TO EMORY LINE.
DFW 48/62/41/63 +400
ACT 52/63/45/65 7300
.FWD...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM
GOLDTHWAITE...TO MERIDIAN...TO ENNIS...TO CANTON.
59In the hours before
Special weather statement, Mar 19, 3:16 PM CST, 2 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200315- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CST TUE MAR 19 2002 ...FLASH FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR NORTH TEXAS NORTHWEST OF A GOLDTHWAITE...MERIDIAN...ENNIS...CANTON LINE UNTIL 600 AM WEDNESDAY. ADDITIONAL STRONG THUNDERSTORMS WILL MOVE ACROSS THE WATCH AREA LATE THIS AFTERNOON AND TONIGHT PRODUCING ADDITIONAL RAINFALL TOTALS OF TWO TO FOUR INCHES WITH ISOLATED TOTALS OVER FIVE INCHES. THE WATCH AREA HAS ALREADY HAD ONE TO THREE INCHES OF RAIN SINCE MONDAY MORNING...WITH ISOLATED RADAR ESTIMATED TOTALS OF FIVE TO SIX INCHES. ANY PROLONGED HEAVY RAIN IN THE WATCH AREA WILL QUICKLY RUN OFF AND PRODUCE FLASH FLOODING. ...SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THE REMAINDER OF THE AFTERNOON AND TONIGHT GENERALLY ALONG AND SOUTH OF A LINE FROM EASTLAND TO WEATHERFORD TO DALLAS...TO EMORY. A FEW STORMS MAY PRODUCE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 60 MILES AN HOUR. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER MIDNIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:02 PM CST | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| Mar 19, 6:23 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 37 min |
| Mar 19, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 35 min |
| Mar 19, 6:32 PM CST | Flash Flood Warning | FWD | Collin, Grayson | 4 hr |
| Mar 19, 6:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Mar 19, 6:51 PM CST | Flash Flood Warning | FWD | Hood, Johnson, Parker, Somervell | 4 hr |
| Mar 19, 6:55 PM CST | Severe Thunderstorm Warning | FWD | Bell | 50 min |
| Mar 19, 7:29 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 61 min |
| Mar 19, 7:34 PM CST | Severe Thunderstorm Warning | FWD | Hill | 41 min |
| Mar 19, 7:43 PM CST | Flash Flood Warning | FWD | Fannin | 3 hr |
| Mar 19, 7:53 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 19, 8:11 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 49 min |
| Mar 19, 8:24 PM CST | Severe Thunderstorm Warning | FWD | Navarro | 66 min |
| Mar 19, 9:36 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 39 min |
| Mar 19, 9:56 PM CST | Flash Flood Warning | FWD | Lamar | 3 hr |
| Mar 19, 10:53 PM CST | Severe Thunderstorm Warning | FWD | Leon | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.